Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How serious is low blood pressure? Is it safe to take flonase and verapamil?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
How serious is low blood pressure? Is it o.k. to take flonase and verapamil (180mg.BID)
Posted Wed, 8 Aug 2012 in Medicines and Side Effects
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query

Q: How serious is low blood pressure?
A: Low pressure is definitely a serious issue; it has it effects on many organs in the body, mostly on the brain, heart and kidneys. During low blood pressure there is impaired delivery of blood to the organs of the body, the organs do not work properly and can be temporarily or permanently damaged.

If there is reduction of blood flow to the brain, the brain cells do not receive enough oxygen and nutrients, and a person can feel lightheaded or dizzy. Secondly, when there is insufficient delivery of blood to the coronary arteries (the arteries that supply blood to the heart's muscle), a person may develop chest pain and other cardiac related problems. Finally, low blood pressure can also shut down the renal function.

Q: Is it o.k. to take flonase and verapamil (180mg.BID)
A: Flonase is a steroid nasal spray and it can be safely taken as it has no relation to the blood pressure. Verapamil is a calcium channel blocker which is used to treat high blood pressure and migraine. If your daughter is already suffering from the low blood pressure, then you need to consult your doctor and get the medicine changed, as it can lead to serious problems.

Also, advice your daughter to drink plenty of warm water, do steam inhalation 3-4 times a day. This will help in reducing the nasal congestion and sinus problems.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor